MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER
Catalog Number 823074
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
2 of 2 reports.Other mfg report number: 3013886523-2023-00253.A physician reported a certas valve (id 828804) and bactiseal peritoneal catheter (id 823074) were implanted via lumbar peritoneal shunt on (b)(6)2023 with unknown setting.The valve was used with the silascon lumbar catheter (manufactured by kaneka, product code: 702-jj), and bactiseal peritoneal catheter (id 823074) (serial;unk).The patient's symptoms worsened from mid-june.Due to suspicion of obstruction, the valve and the catheter were removed and replaced on (b)(6) 2023.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The bactiseal peritoneal catheter (id 823074) was returned for evaluation.Failure analysis - the catheter was visually inspected: no defects were found.The catheter was irrigated, no occlusions noted.The complaint is unconfirmed.Root cause - no root cause for the issue reported by the customer could be determined as no defects could be found with the catheter.However, a possible root cause for the issue reported by the customer, could be due to catheter susceptible to kinking which could lead to an occlusion.As seen in the investigation no occlusion was found with the catheter.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
ch-2400
mansfield MA
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17482233
Report Number3013886523-2023-00254
Device Sequence Number17925849
Product Code JXG
UDI-Device Identifier10381780515630
UDI-Public10381780515630
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age61 YR
Patient SexMale